My son is 7 with Down Syndrome and his GP started him on intuniv in Nov 14 for behavioral issues and attention deficit. Since approx. Jan my son has had stuttering, difficulty expressing himself verbally and rolling his eyes back into his head when trying to get his words out. His Speech Therapist is very concerned. I'm wondering if any other child has had any of these side effects? She said it was a sign of frustration and was wondering if his med slowed the brain, and slowed his speech?? Thank you.
The drug should allow him to improve his thinking speed and his speech. Call the prescribing Dr. and tell him/her the symptoms your son is experiencing. There are other drug options and they are certainly worth a try. I highly recommend you get a pediatrician or general Dr. who specializes in ADD and is knowledgeable with Downs S. They are excellent help all throughout your child's school life. Another option is a good psychiatrist who handles ADD and ADHD children, plus the Down's. The ADD alone needs an experienced Dr. A good psychiatrist is highly knowledgeable in how to get the right drugs and the right balance. A GP is usually not knowledgeable enough.
Is your son in a special school? I hope he's not in a school using the Common Core curriculum. If he is, that is your problem. It's designed to frustrate and fail with the children. It's worse than any other option for your son. I would lose no time getting him out of that school and into anywhere else.
- Intuniv Information for Consumers
- Intuniv Information for Healthcare Professionals (includes dosage details)
- Side Effects of Intuniv (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Aug 2010 • 2 answers
Posted 10 Sep 2010 • 3 answers
Posted 18 Apr 2011 • 1 answer
Posted 9 Dec 2014 • 1 answer
My 19 year old son has decided to stop taking his ADHD med Intuniv. He went to see his Dr and the Dr
Posted 10 Feb 2016 • 0 answers